MAUDE Adverse Event Report: MICROVENTION, INC. HELICAL-10; ARTIFICIAL EMBOLIZATION DEVICE

MICROVENTION, INC. HELICAL-10; ARTIFICIAL EMBOLIZATION DEVICE
Model Number 100730HC-R-V
Medical Device Problem Codes Stretched (1601); Separation Failure (2547); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an embolization coil implant would not detach completely from the delivery pusher.After the detachment attempt, the delivery pusher appeared attached to the implant.During removal, the implant detached.Intervention was taken to remove the coil in the form of a loop maneuver.There was no reported injury to the patient.
 
Additional Manufacturer Narrative
A search for non conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The implant was the only component received for evaluation.The investigation of the returned coil system found the implant severely stretched, damaged, and tangled.The coil pusher was not returned.No residue from the pusher was found on the returned implant.Without the return and evaluation of the pusher, the investigation is unable to determine the mode of separation (i.E.Unintentional vs normal detachment using a detachment controller).Since the investigation could not verify the mode of implant separation due to the absence of the pusher, the reported event is considered non-verifiable.The instructions for use (ifu) identifies premature and difficult or delayed coil detachment as a potential complication associated with use of the device.
 
Additional Manufacturer Narrative
Corrections: h1 - serious injury.

Brand Name
HELICAL-10
Common Device Name
ARTIFICIAL EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key13807048
Report Number2032493-2022-00095
Device Sequence Number16681815
Product Code HCG
UDI-Device Identifier00810170010200
UDI-Public(01)00810170010200(11)200925(17)250831(10)2009255RL
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K050954
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model Number100730HC-R-V
Device Catalogue Number100730HC-R-V
Device Lot Number2009255RL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2022
Supplement Date Received by Manufacturer12/11/2023
Initial Report FDA Received Date03/18/2022
Supplement Report FDA Received Date12/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown